| Catalog Number |
03.010.024 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/27/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, during tibial nail surgery, the surgeon went to use the handle for guide wire but could not grip the unknown guide wire.Another femoral nail set with a grip device was used to complete the procedure.There was a 10 minutes delay in the surgery due to the reported event.There was no adverse event to the patient.Concomitant device reported: unknown guide wire (part #: unknown, lot #: unknown, quantity: 1).This report is for one (1) holding device for guide wires and reaming rods.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B4, g4: these dates were reported as 12/26/2018 due to time zone difference in the initial report.The inoperative event occurred in new zealand on (b)(6) 2018.D4: lot number.Supplier lot number: lm016929.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Lot number provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturing location: supplier-s.S.White technologies / inspected, packaged and released by: monument; release to warehouse date: december 04, 20016; part: 03.010.024, holding device for guide wires and reaming rods; lot: 5386495 (non-sterile); supplier lot: lm016929; lot quantity: 69 this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: upon visual inspection of the complaint device, it can be seen that the instrument was well used over the years.On the proximal and distal end of the instrument there are damage and deformation visible from hard hammer blows.In addition, the part has all over signs of use, but otherwise the article is in a good condition.Functional test: during investigation, a functional test was performed; the instrument passed the functional test.As the instrument is fully functional, the complaint is unconfirmed, and no further investigation will be done as document/specification review and dimension inspection.Document/specification review: the article has passed the function test, no issue could be confirmed, and therefore no document/specification review is needed.Dimensional inspection: the article has passed the function test, no issue could be confirmed, and therefore no dimensional inspection is needed.Summary: there is no particular information on what's happened to this article by customer; unfortunately, we are not able to determine the exact reason for this occurrence, but we have to assume that during the operation an application error may have taken place.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Physical manufacturer device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.